Heat, Lake
- When
- June 26, 11:00 AM CST to June 28, 7:00 PM CST
- Where
- Lake forecast zone
- Reported by
- ASOS
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Heat index values exceeded 105 degrees each day.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 9:53 AM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1053 AM CDT Tue Jun 26 2018 .UPDATE... Updated the latest pops to align with the latest pattern. && .DISCUSSION... Latest objective mesoscale analysis suggests an outflow boundary moving slowly south into northern portions of the CWA. This boundary was generated from convective complex moving through western Kentucky this morning. Latest SPC mesoscale analysis suggests that local heating has resulted in MLCAPES approaching 3000 j/kg over portions of northwest Tennessee. Strength of capping inversion should be weakest in this area based upon 12z sounding data from KOHX. Capping strengthens with southward extent towards the I-40 corridor and points south. Adjusted pops to keep highest potential across northern areas, with decreasing pops with southward extent. Latest forecast products and grids have been updated and sent. JLH && .PREV DISCUSSION... /issued 246 AM CDT Tue Jun 26 2018/ Radar continues to be quiet at this hour with all the convection confined to the I-44 corridor in Missouri. However, several of the CAM models continue showing some convection developing across Northern Arkansas in a few hours possibly skirting locations north and west of Jonesboro. By mid-morning, a few showers and thunderstorms could develop over near Paris, TN as well. Meanwhile, the convection occurring along the I-44 corridor could begin to sag south toward the MO/AR and TN/KY borders during the afternoon hours with new convection firing along old outflow boundaries. Have placed the highest POPS in locations near the MO/AR and TN/KY borders this afternoon. The convection will likely linger into the evening hours before dying out after sunset. Highs will be around 90 degrees near the MO/AR and TN/KY borders while elsewhere will see highs soar into the lower to mid 90s. An upper trof will swing through the region on Wednesday setting off additional chances for showers and thunderstorms. Hard to pinpoint which locations will have the best chance at seeing rain. Locations that miss out on the rain will see temperatures reach into the mid 90s. Would not be surprised to see a few locations see afternoon heat indices reach 105 degrees. Heat advisories may become necessary, but due to the possible convection chances will hold off on issuing one for now. Heat advisories will likely be needed by Thursday as the upper ridge moves into the region. Highs will reach into the mid to upper 90s. Small chances for convection near the Tennessee River will continue to occur due to the area being more on the periphery of the ridge. The NAM and GFS show a MCS developing across Illinois Thursday afternoon that could move southward into the Tennessee River Valley during the overnight hours Thursday Night into Friday morning. This will be something to watch. If models remain consistent on this, POPS may need to be raised. Outside of the possible MCS Thursday Night into Friday, small chances for showers and thunderstorms will continue through the weekend into early next week. Overall, the upper ridge will remain in place, although some weakening may occur by the weekend. With highs expected to stay in the mid 90s and dewpoints in the lower to mid 70s for much of the Mid-South, would not be surprised to an extended stretch of heat advisories for at least the Mississippi Delta. KRM && .AVIATION... /12z TAFs/ VFR conditions will prevail across the Mid-South today with a diurnal Cu field building by mid-morning. A few showers and/or thunderstorms are possible this afternoon, mainly north of I-40. However, the potential for storms will increase by late afternoon into the evening hours as convection moves southeast out of MO/KY. Confidence is low that storms will hold together long enough to reach KMEM and the VCTS remarks for each site were pushed back 1-2 hours. Otherwise, expect southwest winds gusting over 15 kts through this afternoon. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 344 AM CDT Tue Jun 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 344 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible through this evening across the northern half of the Mid-South. The primary threats from the storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe thunderstorms will be possible near the Tennessee River on Wednesday. Afternoon heat indices likely will exceed 105 degrees over the Mid-South on Thursday through the first half of the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 AM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 2 NE HICKORY VALLEY 35.18N 89.10W
06/23/2018 HARDEMAN TN SOCIAL MEDIA
TREES DOWN ON HIGHWAY 18 NEAR HICKORY VALLEY. TIME
ESTIMATED BY RADAR. DELAYED REPORT.
&&
MJThe national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
Heat index values exceeded 105 degrees each day.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777042, 777043, 777044, 777045, 777046, 777047, 777048, 777049, 777050, 777051, 777052, 777053, 777054, 777055, 777056, 777057, 777058, 777059, 777060, 777061, 777062.